Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 35, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 12, 2013, 10:33 PM MDT for Blaine County, Idaho. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2013, 10:33 PM MDT (04:33 UTC)
- Expired
- Sep 13, 2013, 5:30 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 133 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WGUS55 KPIH 130433
FFWPIH
IDC013-130730-
/O.NEW.KPIH.FF.W.0035.130913T0433Z-130913T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1033 PM MDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...KETCHUM...HAILEY...
* UNTIL 130 AM MDT
* AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND AREA
OBSERVATIONS INDICATED HEAVY RAINFALL AND LIKELY FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. AMOUNTS BETWEEN ONE QUARTER AND
ONE HALF INCH WERE REPORTED BETWEEN HAILEY AND CAREY WITH STORMS
MOVING NORTHWEST INTO THE WARNED AREA.
THIS INCLUDES THE BEAVER CREEK BURN SCAR AND ADJACENT LOCATIONS
BETWEEN HAILEY AND KETCHUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING OR SLIDES ARE OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. TURN
AROUND...DON'T DROWN!
TO REPORT FLOODING OR MUDSLIDES...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO.
&&
LAT...LON 4378 11469 4378 11438 4345 11427 4345 11453
4348 11452 4350 11457 4353 11460 4356 11459
4360 11469 4365 11467 4368 11470 4373 11468
4374 11470
$$
JKEYES2 follow-up statements
067
WGUS55 KPIH 130723
FFWPIH
IDC013-131130-
/O.EXT.KPIH.FF.W.0035.000000T0000Z-130913T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
123 AM MDT FRI SEP 13 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...KETCHUM...HAILEY...
* UNTIL 530 AM MDT
* AT 118 AM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
LOCATIONS NEAR THE PATH OF INCLUDE...KETCHUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4378 11469 4378 11438 4345 11427 4345 11453
4348 11452 4350 11457 4353 11460 4356 11459
4360 11469 4365 11467 4368 11470 4373 11468
4374 11470
$$
MESSICK750
WGUS75 KPIH 131123
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
523 AM MDT FRI SEP 13 2013
IDC013-131131-
/O.EXP.KPIH.FF.W.0035.000000T0000Z-130913T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
523 AM MDT FRI SEP 13 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 AM MDT FOR WEST CENTRAL
BLAINE COUNTY...
SATELLITE IMAGERY...LIGHTNING DATA...AND RAINFALL AMOUNT
OBSERVATIONS INDICATE THAT HEAVY DOWNPOURS HAVE CEASED IN BLAINE
COUNTY. A FLASH FLOOD WATCH CONTINUES TODAY THROUGH MIDNIGHT FOR ALL
OF BLAINE COUNTY...AS CONDITIONS ARE FAVORABLE FOR HEAVY DOWNPOURS
TO RETURN LATER TODAY.
LAT...LON 4378 11469 4378 11438 4345 11427 4345 11453
4348 11452 4350 11457 4353 11460 4356 11459
4360 11469 4365 11467 4368 11470 4373 11468
4374 11470
$$
MESSICKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 8:40 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 12, 8:40 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 840 PM MDT THU SEP 12 2013 .UPDATE... RADAR SHOWS CONVECTION CONTINUING TO STREAM INTO THE CENTRAL MOUNTAINS. MODELS SHOW SOME SHOWERS PERSISTING OVER THE MOUNTAINS OVERNIGHT. THE THREAT FOR FLOODING SEEMS TO BE OVER TONIGHT IN THE SOUTHERN HIGHLANDS AND POCATELLO AREA. HAVE EXTENDED FLOOD WATCH IN THE CENTRAL MOUNTAINS INTO TOMORROW EVENING. WILL ALLOW THE SOUTHERN WATCH TO EXPIRE AT 9PM...BUT WILL REISSUE THE SOUTHERN WATCH FOR THE THREAT ON FRIDAY AFTERNOON AND EVENING. VALLE && .PREV DISCUSSION... /ISSUED 210 PM MDT THU SEP 12 2013/ DISCUSSION...CENTER OF UPPER LOW IN NORTHEAST NEVADA PER WV SAT IMAGERY. DRY SLOT HAS MIGRATED TO NORTH PORTIONS OF EASTERN IDAHO WITH CONVECTION FIRING AROUND EDGES. AIRMASS WITHIN THE DRY SLOT AND MAINLY SOUTHERN HALF OF FORECAST AREA DESTABILIZING WITH LIFTEDS -2 TO -4 AND CAPE 500-1000 J/KG. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. PWATS REMAIN NEAR AN INCH WITH VERY SLOW STORM MOVEMENT SO EXPECT POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. THUS WILL KEEP HEADLINE IN PLACE. UPPER LOW SHIFTS SLIGHTLY FURTHER NORTHEAST FRIDAY AND OPENS UP A LITTLE AS RIDGE BEGINS TO BUILD ALONG PACIFIC COAST. STORM MOVEMENT AGAIN VERY SLOW AND ANY STORMS THAT CAN GET GOING WILL LIKELY PRODUCE HEAVY RAIN IN A SIMILARLY WET COLUMN. THUS LIKELY ANOTHER THREAT FOR FLASH FLOODING AGAIN ON FRIDAY BUT WILL HOLD OFF ON HEADLINE FOR NOW WITH CURRENT WATCH IN PLACE. UPPER LOW/TROUGH AXIS JUST EAST OF IDAHO FOR SATURDAY WITH UPPER HIGH TRYING TO DEEPEN OVER PACNW AND RIDGE ALONG CALIFORNIA COAST. WITH NO FEATURE OF NOTE TO SCOUR OUT THE MOISTURE OR ENOUGH WARMTH ALOFT TO CAP IT...EXPECT MORE THUNDERSTORMS MAINLY HIGHER TERRAIN. MORE SIGNIFICANT SHIFT OCCURS ON SUNDAY AS RIDGE AXIS SUDDENLY SHIFTS EAST OF THE DIVIDE WITH NEXT PACIFIC TROUGH NEARING COAST. MODELS ALL AGREE ON MAINTAINING THREAT OF CONVECTION ON SUNDAY AS WELL AS FLOW ALOFT DOES SHIFT TOWARD A SOUTHWEST DIRECTION. WITH REMNANTS OF DIFFUSE MOIST GREAT BASIN LOW HOVERING OVER THE CENTRAL ROCKIES...MODELS ALL HINT AT A WEAK SHORTWAVE SHIFTING ACROSS THE REGION SUNDAY. PER BOTH GFS AND ECMWF THIS SHORTWAVE DOES APPEAR TO FINALLY BE ENOUGH TO PUSH MOST OF THE MOISTURE EAST OF THE REGION LATE MONDAY INTO TUESDAY WITH COOLER WESTERLY FLOW OVER MOST OF THE AREA. DEPENDING ON WHERE THE UPPER LOW ENDS UP ALONG THE COAST SOME UNSETTLED CONDITIONS MAY STILL BE POSSIBLE WITH CURRENT SCENARIO PAINTING SHOWERS MAINLY NEAR THE DIVIDE. WILL LEAVE WEAK POPS HIGHER ELEVATIONS BELOW CLIMO MOST AREAS FOR TUESDAY AND BEYOND FOR NOW. DMH AVIATION...LOOK FOR VICINITY THUNDERSTORMS THIS AFTERNOON FOR ALL TAF SITES. EXPECT THUNDERSTORMS TO TAPER OFF BY EARLY EVENING. LOOK FOR THE POSSIBILITY OF SHOWERS OVERNIGHT INTO EARLY TOMORROW MORNING ON STATION AT ALL TAF SITES. EXPECT MOSTLY VFR CONDITIONS DURING THE PERIOD EXCEPT BRIEF PERIODS OF MODERATE TO HEAVY SHOWERS ON STATION. LOOK FOR VICINITY THUNDERSTORMS TOMORROW AFTERNOON. WYATT FIRE WEATHER...MOIST SUB-TROPICAL MOISTURE IS CONTINUING TO MOVE UP INTO THE AREA FROM THE SOUTH. EXPECT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA. MODELS CONTINUE TO SHOW A WEAK UPPER LEVEL LOW MOVING ACROSS THE AREA FRIDAY BRINGING ISOLATED THUNDERSTORMS WITH WIDESPREAD SHOWERS. EXPECT LINGERING SHOWERS ON SATURDAY PARTICULARLY ACROSS OUR EASTERN BORDERS. BOTH MODELS CONTINUE TO AGREE ON BRINGING THE NEXT TROUGH THROUGH THE AREA TUESDAY INTO WEDNESDAY WITH BREEZY TO MODERATE WINDS AND LIGHT PRECIPITATION AHEAD OF THE SYSTEM. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ021>025. FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING IDZ021>025. FLASH FLOOD WATCH THROUGH FRIDAY EVENING IDZ018-031. &&
Hazardous weather outlook, Sep 12, 4:07 AM MDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 407 AM MDT THU SEP 12 2013 IDZ017>025-031-032-131300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 407 AM MDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF EASTERN IDAHO FROM AS EARLY AS 900 AM UNTIL MIDNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AREAS FROM HAILEY TO THE UTAH BORDER. ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF THE AFFECTED AREA. EXPECT HEAVY DOWNPOURS...GUSTY WIND...AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED AT LEAST THROUGH SATURDAY...THEN BY MONDAY THE THREAT IS MUCH LESS WITH ONLY A SLIGHT CHANCE. EVEN DRIER AND MORE STABLE CONDITIONS SHOULD DEVELOP BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Sep 12, 7:38 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 738 PM MDT THU SEP 12 2013 IDZ021-130215- BINGHAM ID- 738 PM MDT THU SEP 12 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 815 PM MDT AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SPRINGFIELD..MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD... LAT...LON 4312 11294 4328 11274 4311 11259 4304 11269 TIME...MOT...LOC 0138Z 123DEG 14KT 4311 11268 VALLE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:38 PM MDT | Special Weather Statement | PIH | Bingham | 37 min |
| Sep 12, 8:34 PM MDT | Flash Flood Watch | PIH | 24 hr | |
| Sep 12, 8:41 PM MDT | Areal Flood Advisory | PIH | Blaine | 4 hr |
| Sep 13, 1:27 PM MDT | Special Weather Statement | PIH | Bannock, Cassia, Franklin, Oneida, Power | 93 min |
| Sep 13, 1:30 PM MDT | Special Weather Statement | PIH | Custer | 90 min |
| Sep 13, 2:29 PM MDT | Special Weather Statement | PIH | Blaine | 91 min |
| Sep 13, 3:48 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 13, 4:21 PM MDT | Areal Flood Advisory | PIH | Bonneville | 3 hr |
| Sep 13, 4:29 PM MDT | Areal Flood Advisory | PIH | Power | 3 hr |
| Sep 13, 5:12 PM MDT | Special Weather Statement | PIH | Minidoka | 48 min |
| Sep 13, 5:59 PM MDT | Areal Flood Advisory | PIH | Madison, Teton | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.